Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 124, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 20, 2015, 7:21 PM CDT for Madison County, Rankin County, Mississippi. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 20, 2015, 7:21 PM CDT (00:21 UTC)
- Expired
- May 20, 2015, 8:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Madison County, MS, Rankin County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 19 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 0.4 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 211 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1602 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
198
WUUS54 KJAN 210021
SVRJAN
MSC089-121-210100-
/O.NEW.KJAN.SV.W.0124.150521T0021Z-150521T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
721 PM CDT WED MAY 20 2015
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN RANKIN COUNTY IN CENTRAL MISSISSIPPI...
SOUTHEASTERN MADISON COUNTY IN CENTRAL MISSISSIPPI...
* UNTIL 800 PM CDT
* AT 720 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
GLUCKSTADT...OR NEAR MADISON...MOVING SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
GOSHEN SPRINGS AND FANNIN AROUND 745 PM CDT.
PISGAH AROUND 750 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3232 8994 3248 9021 3263 8999 3252 8977
TIME...MOT...LOC 0020Z 298DEG 22KT 3252 9007
HAIL...1.00IN
WIND...60MPH
$$
DB1 follow-up statement
741
WWUS54 KJAN 210045
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
745 PM CDT WED MAY 20 2015
MSC089-210054-
/O.CAN.KJAN.SV.W.0124.000000T0000Z-150521T0100Z/
MADISON MS-
745 PM CDT WED MAY 20 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MADISON COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3232 8994 3240 9007 3241 9006 3256 8987
3252 8977
TIME...MOT...LOC 0044Z 298DEG 22KT 3245 8991
$$
MSC121-210100-
/O.CON.KJAN.SV.W.0124.000000T0000Z-150521T0100Z/
RANKIN MS-
745 PM CDT WED MAY 20 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR NORTHEASTERN RANKIN COUNTY...
AT 744 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER GOSHEN
SPRINGS...OR 11 MILES EAST OF MADISON...MOVING SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN RANKIN COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3232 8994 3240 9007 3241 9006 3256 8987
3252 8977
TIME...MOT...LOC 0044Z 298DEG 22KT 3245 8991
HAIL...1.00IN
WIND...60MPH
$$
DBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 3:45 PM CDT, 3 hours 36 minutes earlier.
Area forecast discussion, May 20, 3:45 PM CDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 345 PM CDT WED MAY 20 2015 .SHORT TERM...(TONIGHT THROUGH FRIDAY NIGHT) SYNOPSIS....LATEST SATELLITE ANALYSIS SHOWED THE REGION UNDER THE INFLUENCE OF MEAN RIDGING WITH BETTER JET ENERGY WELL NORTH OF THE REGION. THERE WAS ALSO SOME DECENT UPPER DIFFLUENCE OVER THE REGION FROM THE WEST. LATEST SURFACE ANALYSIS SHOWED A WARM FRONTAL BOUNDARY EXTENDING ACROSS THE NORTH WITH AN IMPRESSIVE BAROCLINIC ZONE NORTH OF THE COLD FRONT FROM NW ARKANSAS THROUGH SOUTHEAST OK TO NORTH TEXAS. LATEST MESOANALYSIS SHOWED MID LEVEL FLOW OF AROUND 15-25 KNOTS WITH SURFACE BASED CAPE AROUND 2500 J/KG. EFFECTIVE WIND SHEAR WAS CONFINED NORTHWEST OF THE CWA. PWATS WERE FROM 1.6 TO 1.8 INCHES,LAPSE RATES AROUND 6C,AND A 350 PLUS 850 MB THETA RIDGE OVER THE NORTHWEST DELTA. AREA RADARS WERE SHOWING BANDS OF SHOWERS AND THUNDERSTORMS MOVING EAST ACROSS THE SOUTHEAST PORTION OF THE REGION. GOING INTO TONIGHT THROUGH FRIDAY NIGHT...A COLD FRONT WILL PUSH SOUTH THROUGH THE AREA FOR SCATTERED CONVECTIVE CHANCES FOR TONIGHT. HIRES MODELS SHOWS SOME REDEVELOPMENT AHEAD OF THE FRONT AS IT MOVES INTO THE REGION. EXPECT OUR RAIN CHANCES TO DECREASE FROM THE NORTHWEST AFTER MIDNIGHT. AS WE GO INTO THURSDAY A DRYER AIRMASS WILL PUSH ACROSS THE REGION FROM THE NORTH. THIS WILL CONFINE OUR RAIN CHANCES GENERALLY ALONG AND SOUTH OF THE HIGHWAY 84 CORRIDOR BY THURSDAY EVENING. LOW TEMPERATURES IN THE MID/UPPER 50S COULD BE COMMON BY FRIDAY MORNING OVER NORTHERN PORTIONS OF THE FORECAST AREA. AS WE GO INTO FRIDAY MEAN RIDGING WILL BUILD INTO THE REGION FROM THE WEST AS THE FRONTAL BOUNDARY STARTS TO PUSH BACK AS A WARM FRONT TOWARD THE REGION. THIS WILL START TO PUSH BACK RAIN CHANCES NORTHWARD ACROSS THE SOUTHERN TIER OF THE CWA...WHILE CONFINING IT TO THE FAR WEST DURING THE EVENING. TEMPS WILL MODERATE SOME WITH LOWS IN THE UPPER 50S IN THE NORTHEAST FOR FRIDAY NIGHT. HIGHS WILL BE IN THE 70S AND 80S. .LONG TERM...SATURDAY THROUGH WEDNESDAY...FAIRLY DRY AND WARM CONDITIONS WILL OCCUR THROUGH SATURDAY NIGHT. AS WE VENTURE INTO SUNDAY THE MEAN RIDGE WILL SHIFT TO THE EAST...WHICH WILL ALLOW BETTER RETURN OF GULF MOISTURE. THIS WILL INCREASE OUR MAINLY AFTERNOON CONVECTIVE RAIN CHANCES SOME FOR THE LATER HALF OF THE WEEKEND INTO NEXT WEEK. THIS WILL BE DUE TO AN UPPER TROUGH MOVING INTO THE SOUTHERN PLAINS BY EARLY NEXT WEEK. THIS WILL INCREASE MOISTURE TRANSPORT ACROSS THE REGION. THE UPPER TROUGH WILL BE SHUNTED TO THE NORTH AROUND THE MEAN RIDGE CENTERED OVER THE SOUTHEAST ATLANTIC COAST. THE EURO WAS A LITTLE DEEPER WITH THE UPPER TROUGH. HIGHS WILL GENERALLY BE IN THE LOWER TO MID 80S THROUGH THE PERIOD WITH LOWS STARTING IN THE MID TO UPPER 60S AND REACHING INTO THE LOWER 70S. /17/ && .AVIATION...THE SCT TO NUMEROUS TSTMS OVER EAST MS THIS AFTN WL CONTINUE TO SHIFT EAST LATE THIS AFTN ENDING THE GREATEST CHANCES FOR CONVECTION TODAY. VFR CONDITIONS ARE EXPECTED AREAWIDE THIS EVENING BUT ISOLD SHOWERS AND TSTMS WL REMAIN POSSIBLE TONIGHT ALONG AND JUST AHEAD OF A COLD FRONT THAT WL MOVE INTO THE AREA AFTER MIDNIGHT. MODELS SUGGEST MVFR-IFR CIGS PSBL TOWARD 09Z THU LASTING THROUGH MID MORNING. THE FRONT WL DRIFT SOUTH OF THE AREA THU AFTN WITH VFR CONDS PREVAILING AT MOST SITES BUT ISOLD TO SCT TSTMS WL BE PSBL ALONG THE HWY 84 CORRIDOR THU AFTN. /22/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 68 78 60 80 / 33 28 11 12 MERIDIAN 68 80 58 80 / 34 21 8 10 VICKSBURG 68 75 60 79 / 36 31 11 13 HATTIESBURG 71 86 64 84 / 30 42 19 16 NATCHEZ 70 79 62 79 / 39 35 15 24 GREENVILLE 63 72 57 76 / 29 15 7 10 GREENWOOD 62 73 55 76 / 26 11 6 10 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 17/22
Hazardous weather outlook, May 20, 2:10 PM CDT, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 210 PM CDT WED MAY 20 2015 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 211915- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 210 PM CDT WED MAY 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY. 21 && ...HAZARD LEGEND... NO SHORT TERM HAZARDS EXPECTED. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, May 20, 5:11 PM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 511 PM CDT WED MAY 20 2015 MSZ032-033-202245- OKTIBBEHA MS-CHOCTAW MS- 511 PM CDT WED MAY 20 2015 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN OKTIBBEHA AND NORTHEASTERN CHOCTAW COUNTIES UNTIL 545 PM CDT... AT 511 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR CHESTER...OR 24 MILES NORTHWEST OF LOUISVILLE...MOVING EAST AT 25 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... CHESTER AROUND 520 PM CDT. REFORM AROUND 525 PM CDT. LONGVIEW AROUND 545 PM CDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE STURGIS. LAT...LON 3333 8931 3350 8929 3346 8882 3330 8895 TIME...MOT...LOC 2211Z 290DEG 20KT 3343 8926 DB
Special weather statement, May 20, 6:02 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
602 PM CDT WED MAY 20 2015
MSZ031-033-202330-
OKTIBBEHA MS-LOWNDES MS-
602 PM CDT WED MAY 20 2015
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL OKTIBBEHA AND
SOUTHERN LOWNDES COUNTIES UNTIL 630 PM CDT...
AT 602 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR SESSUMS...OR 11 MILES EAST OF STARKVILLE...MOVING SOUTHEAST AT
25 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
CRAWFORD AROUND 610 PM CDT.
BENT OAK AROUND 615 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE ARTESIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
&&
LAT...LON 3340 8829 3329 8835 3329 8860 3336 8875
3352 8867 3351 8867 3351 8860 3352 8858
3344 8828
TIME...MOT...LOC 2302Z 294DEG 20KT 3343 8863
BYBSpecial weather statement, May 20, 6:22 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 622 PM CDT WED MAY 20 2015 MSZ031-202345- LOWNDES MS- 622 PM CDT WED MAY 20 2015 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN LOWNDES COUNTY UNTIL 645 PM CDT... AT 621 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR BENT OAK...OR 11 MILES SOUTHWEST OF COLUMBUS...MOVING EAST AT 20 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN LOWNDES COUNTY. LAT...LON 3330 8830 3329 8861 3347 8854 3342 8829 TIME...MOT...LOC 2321Z 290DEG 19KT 3336 8850 DB
Special weather statement, May 20, 6:23 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 623 PM CDT WED MAY 20 2015 MSZ038-039-210015- NOXUBEE MS-WINSTON MS- 623 PM CDT WED MAY 20 2015 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WINSTON AND WESTERN NOXUBEE COUNTIES UNTIL 715 PM CDT... AT 623 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR BETHEDEN...OR 12 MILES NORTHEAST OF LOUISVILLE...MOVING SOUTHEAST AT 25 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... MASHULAVILLE AROUND 645 PM CDT. LAT...LON 3299 8863 3319 8893 3328 8890 3324 8852 TIME...MOT...LOC 2323Z 299DEG 22KT 3321 8886 DB
Special weather statement, May 20, 6:28 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
628 PM CDT WED MAY 20 2015
LAZ009-MSZ040-047-210000-
EAST CARROLL LA-WARREN MS-ISSAQUENA MS-
628 PM CDT WED MAY 20 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN EAST CARROLL
PARISH...SOUTHERN ISSAQUENA AND NORTHWESTERN WARREN COUNTIES UNTIL
700 PM CDT...
AT 628 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER TRANSYLVANIA...MOVING SOUTHEAST AT 25 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
FITLER AROUND 640 PM CDT.
VALLEY PARK AND EAGLE BEND AROUND 700 PM CDT.
LAT...LON 3279 9116 3272 9096 3266 9096 3266 9077
3242 9092 3248 9102 3249 9099 3251 9100
3254 9107 3253 9107 3251 9106 3254 9110
3255 9109 3255 9107 3256 9108 3256 9111
3255 9112 3264 9126
TIME...MOT...LOC 2328Z 299DEG 22KT 3268 9114
DBSpecial weather statement, May 20, 6:57 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
657 PM CDT WED MAY 20 2015
MSZ043-210030-
MADISON MS-
657 PM CDT WED MAY 20 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN MADISON COUNTY
UNTIL 730 PM CDT...
AT 657 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER FLORA...OR 13 MILES NORTHWEST OF MADISON...MOVING SOUTHEAST AT
25 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
ANNANDALE AROUND 715 PM CDT.
CANTON AND GLUCKSTADT AROUND 725 PM CDT.
MADISON AND RIDGELAND AROUND 730 PM CDT.
LAT...LON 3249 8996 3248 9002 3244 9004 3244 9007
3240 9007 3240 9024 3249 9025 3249 9036
3254 9042 3260 9037 3262 9032 3264 9031
3264 9029 3266 9028 3266 9024 3251 8994
TIME...MOT...LOC 2357Z 309DEG 20KT 3258 9029
DBThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 8:25 PM CDT | Special Weather Statement | JAN | Rankin | 50 min |
| May 21, 2:16 PM CDT | Special Weather Statement | JAN | Franklin | 29 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.